MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 6190045
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: herniated disc it was reported that the patient underwent anterior cervical discectomy and fusion due to herniated disc.Post-op, the plate appeared damaged at the parts which link together and it separated in the patient.Hence, a revision surgery was performed on (b)(6) 2017 for removal of plate, a new plate was put in.No patient complications were reported as a result of this revision surgery.
 
Additional Manufacturer Narrative
X-ray review: post-op x-ray for two level acdf (anterior cervical discectomy and fusion) show dislocation of translational plate.No intra-op or immediate post-op x-rays are available and hence, the root cause was indeterminate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Visual review of the returned implant confirmed the implant was dis-assembled at the joint between the intermediate component ratchet pocket and the end component ratchet catch features.The ratchet spring component was missing as-received and not returned for analysis.Visual and microscopic examination identified witness marks and material deformation within and around the male/male intermediate component ratchet pocket, verifying the presence of the ratchet spring during initial assembly.Witness marks and material deformation were identified on the end component ratchet catch features; this demonstrates the implant was initially properly assembled.Additionally, these witness marks and material deformation around the ratchet spring pocket were similar in location and morphology to those noted on tensile overload testing sample.Dimensional examination of ratchet spring pocket and associated features verified conformance to print specification.Gouging from ratchet interface feature deformation suggest possible escape point of ratchet spring.Multiple areas of significant damage and deformation.The above observations lead to the conclusion that the plate became disassembled due to tensile overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6776304
Report Number1030489-2017-01884
Device Sequence Number11147701
Product Code KWQ
UDI-Device Identifier00613994235886
UDI-Public00613994235886
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K063100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6190045
Device Lot Number0368196W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer08/15/2017
10/16/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date09/11/2017
11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR